Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 10, NWS Omaha, NE

May 12, 2005Otoe County, Nebraska

NWS Omaha, NE issued this tornado warning at May 12, 2005, 3:58 PM CDT for Otoe County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 3:58 PM CDT (20:58 UTC)
Expired
May 12, 2005, 4:33 PM CDT
In force
35 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Otoe County, NE

The radar

The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 1:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 122058
TOROAX
NEC131-122130-
/O.NEW.KOAX.TO.W.0010.050512T2058Z-050512T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
358 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  OTOE COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 430 PM CDT

* AT 355 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING
  A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED NEAR
  TALMAGE...OR ABOUT 29 MILES NORTHWEST OF ROCK PORT...MOVING EAST AT
  30 MPH.

* THE TORNADO WILL BE NEAR...
  NEBRASKA CITY AROUND 410 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4067 9612 4052 9609 4053 9577 4076 9587

$$

BOUSTEAD
3 follow-up statements
000 
WWUS53 KOAX 122103
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
403 PM CDT THU MAY 12 2005

NEC131-122130-
/O.CON.KOAX.TO.W.0010.000000T0000Z-050512T2130Z/
OTOE NE-
403 PM CDT THU MAY 12 2005

...A TORNADO WARNING CONTINUES UNTIL 430 PM CDT FOR OTOE COUNTY...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LORTON VILLAGE...
OR ABOUT 28 MILES NORTHWEST OF ROCK PORT...MOVING NORTHEAST AT 15
MPH.

THE TORNADO WILL BE NEAR...
  NEBRASKA CITY BY 420 PM CDT...

AT 356 PM CDT...A POSSIBLE TORNADO WAS REPORTED 3 MILES EAST OF 
SYRACUSE. IN ADDITION TO THE POSSIBLE TORNADO...SPOTTERS REPROTED 90 
MPH WINDS WITH THIS STORM. 

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

LAT...LON 4068 9603 4056 9604 4064 9578 4076 9587

$$

BOUSTEAD
000 
WWUS53 KOAX 122119
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 PM CDT THU MAY 12 2005

NEC131-122130-
/O.CON.KOAX.TO.W.0010.000000T0000Z-050512T2130Z/
OTOE NE-
419 PM CDT THU MAY 12 2005

...A TORNADO WARNING CONTINUES UNTIL 430 PM CDT FOR OTOE COUNTY...

AT 417 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED BETWEEN DUNBAR AND NEBRASKA CITY...OR ABOUT 22 
MILES NORTHWEST OF ROCK PORT...MOVING NORTHEAST AT 35 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND STAY AWAY FROM WINDOWS.

LAT...LON 4068 9603 4054 9585 4057 9576 4076 9587

$$

BOUSTEAD
000 
WWUS53 KOAX 122133
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
433 PM CDT THU MAY 12 2005

NEC131-122143-
/O.EXP.KOAX.TO.W.0010.000000T0000Z-050512T2130Z/
OTOE NE-
433 PM CDT THU MAY 12 2005

...THE TORNADO WARNING FOR OTOE COUNTY EXPIRES AT 430 PM CDT...

THE WARNING WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE. STORMS
HAVE EXITED THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. 

LAT...LON 4068 9603 4054 9585 4057 9576 4076 9587

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 12, 2:50 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 12, 2:50 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT THU MAY 12 2005

.DISCUSSION...

STORMS CONTINUE TO FIRE ALONG OCCLUDED FRONT EXTENDING SWD FM LOW
PRESSURE CENTER IN CNTRL NEB. MEANWHILE...SFC WARM FRONT EXTENDS
SEWD FM CENTER OF LOW INTO EXTREME SERN NEB AND THEN INTO NERN KS.
WE EXPECT ACTIVITY TO MOVE EWD THRU SERN NEB WHERE DESTABILIZATION
CONTINUES IN THE SUNNY SKIES WITH 2000-2500J/KG AND AROUND 50KTS OF
BULK SHEAR. LOW LEVELS CONTINUE TO BE QUITE MOIST WITH MID TO UPPER
60S DEWPOINTS POOLING NEAR THE BOUNDARY (66F AT FNB). KOAX 18Z
SOUNDING INDICATED A 13C DEWPOINT AT 850MB WHICH 12Z ETA HAD A GOOD
HANDLE ON. WITH PLENTY OF MOISTURE AROUND AND ALSO SATURATED GROUNDS
FROM PREVIOUS RAINS...WL CONTINUE FLOOD WATCH FOR MUCH OF SOUTH AND
EASTERN CWA THROUGH FRIDAY MORNING. SOME RIVERS ACROSS THE FORECAST
AREA ARE ALREADY FORECAST TO BE NEAR FLOOD STAGE.

UPPER LEVEL DIVERGENCE REMAINS QUITE STRONG AS MUCH OF THE FORECAST
AREA RESIDES UNDER RIGHT ENTRANCE REGION OF UPPER LEVEL JET. THIS
ALONG WITH A PERSISTENT LOW LEVEL JET SHOULD HELP SUSTAIN SCATTERED
THUNDERSTORM ACTIVITY ACROSS SERN CWA TONIGHT AS SFC LOW CONTINUES
EAST.

ACTIVITY SHOULD CONTINUE INTO THE DAYTIME FRIDAY ACROSS THE
SOUTHEAST BEHIND THE SFC BOUNDARY AS LARGE SCALE VERTICAL MOTION
CONTINUES WITH AREA STILL UNDER RIGHT ENTRANCE REGION OF THE UPPER
LEVEL JET. ACTIVITY SHOULD SUBSIDE BY AFTERNOON HOURS AND HIGH
PRESSURE BEGINS TO BUILD IN FOR LATE IN THE DAY/EVENING.

QUIET WEEKEND IN STORE FOR THE WEEKEND AS HIGH PRESSURE SLIDES INTO
THE CENTRAL PLAINS. RETURN FLOW SETS UP BY SUNDAY AFTERNOON AND
UPPER LEVEL RIDGING MOVES IN FOR EARLY IN THE WORK WEEK. THIS SHOULD
ALLOW FOR A GOOD WARM UP INTO THE MID TO UPPER 70S ON MONDAY. WITH A
WEAK SHORTWAVE TOPPING THE RIDGE MONDAY AFTERNOON...COULD SEE A FEW
ISOLATED STORMS POP IF WE REACH CONVECTIVE TEMPS. WL LEAVE DRY FOR
NOW DUE TO SUCH AN ISOLATED POSSIBILITY...BUT MAY NEED TO BE ADDED
LATER.

LATEST MODELS HAVE SLOWED TUESDAYS FROPA DOWN SOMEWHAT...BUT WL
STILL COVER MUCH OF MONDAY NIGHT INTO TUESDAY WITH A CHANCE OF
TSTMS. OTHERWISE...WL CONT A DRY FORECAST FOR THE EXTENDED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...FLOOD WATCH BURT...BUTLER...CASS...CUMING...DODGE...DOUGLAS...
GAGE...JEFFERSON...JOHNSON...LANCASTER...NEMAHA...OTOE...
PAWNEE...RICHARDSON...SALINE...SARPY...SAUNDERS...SEWARD...THURSTON..
.WASHINGTON...WAYNE THROUGH 9AM FRI.

IA...FLOOD WATCH FREMONT...HARRISON...MILLS...MONONA...MONTGOMERY...
PAGE...POTTAWATTAMIE...SHELBY THROUGH 9AM FRI.

&&

GRIFFIS
Hazardous weather outlook, May 12, 12:15 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1215 PM CDT THU MAY 12 2005

IAZ043-055-056-NEZ015-018-034-044-045-122300-
BURT-DODGE-HARRISON IA-MONONA IA-SHELBY IA-THURSTON-WASHINGTON-WAYNE-
1215 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND WESTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THIS EVENING. HEAVY RAINFALL AND LIGHTNING WILL BE THE
PRIMARY HAZARDS IN ADDITION TO GUSTY WINDS AND SMALL HAIL.

A FLOOD WATCH ALSO REMAINS IN EFFECT UNTIL 9AM FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND ALSO MONDAY NIGHT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
1215 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON AND EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA
PRIMARILY ALONG AND SOUTH OF INTERSTATE 80. VERY LARGE HAIL AND
ISOLATED DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARDS...BUT
ISOLATED TORNADOES CANNOT BE RULED OUT EITHER. A WARM FRONT
EXTENDING FROM AN AREA OF LOW PRESSURE ACROSS CENTRAL NEBRASKA WILL
LIFT BACK NORTH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT...
PROBABLY AS EARLY AS 1 TO 3 PM. DUE TO HIGH SHEAR VALUES IN
THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY.

A FLOOD ALSO WATCH REMAINS IN EFFECT UNTIL 9AM FRIDAY. VERY HEAVY
RAINFALL WILL ACCOMPANY ANY THUNDERSTORMS THAT DEVELOP WHICH COULD
AGGRAVATE CONDITIONS WITH NEARLY SATURATED SOILS IN MANY AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY AND ALSO MONDAY NIGHT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT

STORM SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
DUE TO THE QUICK INITIATION OF STORMS...A SEVERE WEATHER CONFERENCE
CALL WILL BE HELD FOR EMERGENCY MANAGERS AND MEDIA IN THE OUTLOOK
AREA AT 1 PM.

NEZ011-012-016-017-030>033-042-043-122300-
ANTELOPE-BOONE-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
STANTON-
1215 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING.
LIGHTNING WILL BE THE PRIMARY HAZARD WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

DEWALD

In the hours before

Local storm report, May 12, 10:04 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 AM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 SE ODELL              40.02N 96.76W
05/11/2005  0.88 INCH        GAGE               NE   LAW ENFORCEMENT

0753 PM     HAIL             ENDICOTT                40.08N 97.10W
05/11/2005  0.75 INCH        JEFFERSON          NE   EMERGENCY MNGR

0755 PM     HAIL             STEELE CITY             40.04N 97.02W
05/11/2005  0.75 INCH        JEFFERSON          NE   TRAINED SPOTTER

0800 PM     HAIL             FAIRBURY                40.14N 97.18W
05/11/2005  0.75 INCH        JEFFERSON          NE   EMERGENCY MNGR

            MINOR URBAN FLOODING ALSO.

0812 PM     HAIL             1 W DILLER              40.11N 96.96W
05/11/2005  0.88 INCH        JEFFERSON          NE   EMERGENCY MNGR

0815 PM     HAIL             5 SE JANSEN             40.13N 97.02W
05/11/2005  0.75 INCH        JEFFERSON          NE   EMERGENCY MNGR

0820 PM     HAIL             10 N FAIRBURY           40.29N 97.18W
05/11/2005  0.75 INCH        JEFFERSON          NE   EMERGENCY MNGR

0829 PM     HAIL             10 N FAIRBURY           40.29N 97.18W
05/11/2005  0.88 INCH        JEFFERSON          NE   EMERGENCY MNGR

0830 PM     HAIL             4 N ODELL               40.11N 96.80W
05/11/2005  0.75 INCH        GAGE               NE   PUBLIC

0841 PM     HAIL             BURCHARD                40.15N 96.35W
05/11/2005  1.00 INCH        PAWNEE             NE   AMATEUR RADIO

0845 PM     HAIL             10 N FAIRBURY           40.29N 97.18W
05/11/2005  1.25 INCH        JEFFERSON          NE   EMERGENCY MNGR

0905 PM     HAIL             5 S STEINAUER           40.13N 96.23W
05/11/2005  0.88 INCH        PAWNEE             NE   PUBLIC

0905 PM     HAIL             BEATRICE                40.27N 96.75W
05/11/2005  1.00 INCH        GAGE               NE   EMERGENCY MNGR

1110 PM     NON-TSTM WND DMG 5 W ALBION              41.69N 98.10W
05/11/2005                   BOONE              NE   EMERGENCY MNGR

            30X30 SHED BLOWN APART AND ONTO HIGHWAY

1110 PM     NON-TSTM WND DMG 4 N ALBION              41.75N 98.00W
05/11/2005                   BOONE              NE   EMERGENCY MNGR

            CATTLE SHED DESTROYED.

1138 PM     TSTM WND GST     UTICA                   40.90N 97.35W
05/11/2005  88 MPH           SEWARD             NE   TRAINED SPOTTER

            SHED BLOWN AWAY

&&

JB
Special weather statement, May 12, 2:05 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
205 PM CDT THU MAY 12 2005

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-130000-

...TORNADO WATCH 259 HAS BEEN ISSUED UNTIL 9 PM CDT...

IN SOUTHWEST IOWA
     POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE

IN EAST CENTRAL NEBRASKA
     BUTLER...SAUNDERS...DOUGLAS AND SARPY

IN SOUTHEAST NEBRASKA
     CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
     JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
Local storm report, May 12, 3:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
329 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             5 N DOUGLAS             40.66N 96.39W
05/12/2005  0.88 INCH        OTOE               NE   EMERGENCY MNGR

            1.5 INCHES RAIN IN 20 MINUTES.

&&

LANDSVORK
Local storm report, May 12, 3:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
341 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             PANAMA                  40.60N 96.51W
05/12/2005  0.75 INCH        LANCASTER          NE   PUBLIC

&&

LANDSVORK
Local storm report, May 12, 3:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             3 SE BENNET             40.65N 96.47W
05/12/2005  0.75 INCH        LANCASTER          NE   PUBLIC

&&

LANDSVORK
Special weather statement, May 12, 3:55 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 PM CDT THU MAY 12 2005

IAZ069-079-080-090-091-NEZ052-053-067-068-090>093-130200-
CASS-DOUGLAS-FREMONT IA-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SARPY-
INCLUDING THE CITIES OF...AUBURN...BELLEVUE...CLARINDA...
COUNCIL BLUFFS...FALLS CITY...GLENWOOD...LOUISVILLE...
NEBRASKA CITY...OMAHA...PAWNEE CITY...RED OAK...SIDNEY...TECUMSEH
355 PM CDT THU MAY 12 2005

...TORNADO WATCH 259 REMAINS IN EFFECT UNTIL 9 PM CDT FOR THE
FOLLOWING COUNTIES...

IN SOUTHEAST NEBRASKA
     DOUGLAS...SARPY...CASS...OTOE...JOHNSON...NEMAHA...PAWNEE AND
     RICHARDSON.

IN SOUTHWEST IOWA
      POTTAWATTAMIE...MILLS...MONTGOMERY...PAGE AND FREMONT.

NEZ050-051-065-066-078-088-089-130200-
BUTLER-GAGE-JEFFERSON-LANCASTER-SALINE-SAUNDERS-SEWARD-
INCLUDING THE CITIES OF...BEATRICE...CRETE...DAVID CITY...FAIRBURY...
LINCOLN...SEWARD...WAHOO
355 PM CDT THU MAY 12 2005

...TORNADO WATCH 259 IN EFFECT UNTIL 9 PM CDT HAS BEEN CANCELLED FOR
THE FOLLOWING COUNTIES...

IN SOUTHEAST NEBRASKA
     BUTLER...GAGE...JEFFERSON...LANCASTER...SALINE...SAUNDERS AND
     SEWARD.

AGAIN...THE WATCH WHICH WAS IN EFFECT UNTIL 9 PM CDT HAS BEEN
CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA.

GRIFFIS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:42 PM CDTSevere Thunderstorm WarningOAXJefferson33 min
May 11, 8:08 PM CDTSevere Thunderstorm WarningOAXGage52 min
May 11, 8:13 PM CDTSevere Thunderstorm WarningOAXJefferson47 min
May 11, 8:16 PM CDTSevere Thunderstorm WarningOAXPawnee44 min
May 11, 8:57 PM CDTSevere Thunderstorm WarningOAXGage33 min
May 11, 8:58 PM CDTSevere Thunderstorm WarningOAXPawnee32 min
May 11, 11:12 PM CDTSevere Thunderstorm WarningOAXButler, Seward33 min
May 11, 11:43 PM CDTSevere Thunderstorm WarningOAXButler, Seward47 min
May 12, 3:23 AM CDTFlash Flood WarningOAXButler, Seward6 hr
May 12, 5:11 AM CDTFlash Flood WarningOAXDouglas, Sarpy, Washington4 hr
May 12, 2:50 PM CDTSevere Thunderstorm WarningOAXLancaster25 min
May 12, 3:01 PM CDTSevere Thunderstorm WarningOAXOtoe44 min
May 12, 3:14 PM CDTSevere Thunderstorm WarningOAXJohnson, Pawnee31 min
May 12, 4:13 PM CDTSevere Thunderstorm WarningOAXRichardson47 min
May 12, 4:34 PM CDTFlash Flood WarningOAXOtoe4 hr
May 12, 5:03 PM CDTSevere Thunderstorm WarningOAXRichardson27 min
May 12, 5:34 PM CDTFlash Flood WarningOAXRichardson3 hr

Nearby

Tornado Warnings in Nebraska, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.